[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1996

Purpuric Eruption With Bloody Diarrhea in an Adult

Author Affiliations

USA; USA; USA; USA; Walter Reed Army Medical Center, Washington, DC

Arch Dermatol. 1996;132(10):1244. doi:10.1001/archderm.1996.03890340109020
Abstract

REPORT OF A CASE  An 18-year-old white man was admitted to the Internal Medicine Service with a 9-day history of abdominal cramps, nausea, vomiting, bloody diarrhea, and a pruritic, papular rash over his extremities. Seven days before admission, he was treated empirically with amoxicillin. The rash improved, but 2 days before admission, the patient experienced migratory arthralgias and myalgias and a nonpruritic, purpuric eruption on his extremities. The day before admission, his medication was switched from amoxicillin to erythromycin. A review of his systems revealed no recent upper respiratory tract infections or fevers.On admission, the patient had a low-grade fever (temperature, 41.1°C), a pulse rate of 93/min, and a blood pressure reading of 112/46 mm Hg. A stool sample was guaiac positive. Skin examination revealed palpable purpuric lesions on the lower part of both legs (Figure 1). There was also mild involvement of the forearms, but the palms and

First Page Preview View Large
First page PDF preview
First page PDF preview
×